MAUDE Adverse Event Report: LIVANOVA USA INC COBE SMARXT TUBING AND CONNECTORS; TUBING, PUMP, CARDIOPULMONARY BYPASS

LIVANOVA USA INC COBE SMARXT TUBING AND CONNECTORS; TUBING, PUMP, CARDIOPULMONARY BYPASS
Catalog Number 044006804
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event occurred prior to patient involvement.The involved connector and circuit have been requested for investigation at livanova.A review of the dhr did not identify any deviation or non-conformity relevant to the reported issue.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova usa inc has received a report that, during priming of the circuit, one arm of the y connector in the venous line snapped off near the bypass loop.There is no report of any patient injury.According to follow up information with the customer, there was another occurrence but livanova was not informed.Unit relevant to previous event was discarded.
 
Event or Problem Description
See intial report.
 
Additional Manufacturer Narrative
The complained 1/2 x 1/2 x 1/4 wye complained for breakage during priming was returned to livanova.The 1/4" branch was returned broken off of the wye with tubing remaining attached.The break site was inspected.The break line was relatively straight, indicating a transverse force caused the break.The inside of the break site on the main body and broken branch was whitened, which indicates the plastic was compressed at this site.There was an elongated break pattern on the back of the branch.The 1/4 in branch was likely compressed in a direction towards the main body of the wye.This compression could be occurred during transportation and handling leading to weakening of the connector.The review of the dhr did not identify any deviations, non-conformities, or material scrap/requests relevant to the reported issue.No other complaint has been recorded for the claimed product lot.In the last year this is the only one complaint received for the wye connector part number 401592000.The investigation confirmed the reported condition.The returned wye was found to be broken.This failure is likely caused by forces that occurred during shipment of the product.The pack for this customer has been revised from the revision in this complaint.The new pack layout is aimed to address factors that may have been involved in this failure mode.Additionally, the supplier of this component will be issued an informational supplier quality notification to increase awareness of this issue in case there are possible contributing factors introduced in manufacturing.Livanova will keep monitoring the market.

Brand Name
COBE SMARXT TUBING AND CONNECTORS
Common Device Name
TUBING, PUMP, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
MDR Report Key10117558
Report Number1718850-2020-00023
Device Sequence Number16606426
Product Code DWE
UDI-Device Identifier00803622142871
UDI-Public(01)00803622142871(240)044006804(17)211231(10)1935000027
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K981613
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue Number044006804
Device Lot Number1935000027
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/05/2020
Supplement Date Received by Manufacturer07/03/2020
Initial Report FDA Received Date06/04/2020
Supplement Report FDA Received Date07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1